ARNOLD BROWN, M.D.
To the editor: Recent reports (1-4) suggest that liver injury with isoniazid (INH) therapy is due to a metabolite of INH, not hypersensitivity, and occurs more often in rapid acetylators. Studies in volunteers (3) show that INH is converted to the toxic acetylhydrazine and that the rate of conversion depends on the rate of INH acetylation. It is suggested that clinical data support this hypothesis (Orientals, who are more likely to be rapid acetylators, are more susceptible to INH hepatic injury ) and that 86% (18 of 21) of the patients in whom INH hepatotoxicity was evident were found to
Learn more about subscription options.
Register Now for a free account.
BROWN A. Risks of Isoniazid Therapy. Ann Intern Med. 1976;85:828–829. doi: 10.7326/0003-4819-85-6-828
Download citation file:
Published: Ann Intern Med. 1976;85(6):828-829.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only